Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 12, NWS Corpus Christi, TX

August 1, 2014Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Aug 1, 2014, 9:40 PM CDT for Webb County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2014, 9:40 PM CDT (02:40 UTC)
Expired
Aug 1, 2014, 10:45 PM CDT
In force
65 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 198 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2014-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2014-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2547 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

489 
WGUS54 KCRP 020240
FFWCRP
TXC479-020345-
/O.NEW.KCRP.FF.W.0012.140802T0240Z-140802T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
940 PM CDT FRI AUG 1 2014

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL WEBB COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1045 PM CDT

* AT 935 PM CDT...THE PUBLIC REPORTED STREET FLOODING IN THE RIO     
  BRAVO REGION.  DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAIN HAS   
  FALLEN ACROSS THE AREA WITH NEARLY STATIONARY THUNDERSTORMS STILL  
  OCCURRING. .

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
  SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...EL   
  CENIZO AND RIO BRAVO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 2726 9950 2729 9950 2731 9954 2732 9954
      2734 9952 2740 9950 2746 9951 2747 9932
      2727 9926 2727 9934 2731 9938 2726 9945
      2725 9949

$$

PZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 8:21 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 1, 8:21 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
821 PM CDT FRI AUG 1 2014

.DISCUSSION...VERY MOIST AIRMASS IN PLACE ACROSS SOUTH TEXAS AS
EVIDENT IN THE 2.29 PW VALUES ON THE 00Z CRP SOUNDING. OUTFLOW
FROM EARLIER CONVECTION HAS PROMOTED ADDITIONAL SHOWERS/STORMS AND
CELL MERGERS OVER THE W/SW PART OF THE CWA. AS A RESULT...LOCALLY
HEAVY RAIN THREAT HAS MATERIALIZED MAINLY ACROSS DUVAL AND S AND
SE PART OF WEBB COUNTY. DUAL POL RAINFALL ESTIMATES PLACE 2 TO 3
INCHES OF RAIN OVER THESE LOCATIONS WITHIN THE LAST HOUR. CURRENTLY...
URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR WEBB/DUVAL
AND WILL CONTINUE TO MONITOR FOR POSSIBLE WARNINGS. UPDATED THE
POPS...WX...AND QPF GRIDS THROUGH 06Z BASED ON RADAR TRENDS.
UPDATED PRODUCTS OUT.

&&

.PREV DISCUSSION... /ISSUED 653 PM CDT FRI AUG 1 2014/

DISCUSSION...UPDATED FOR 00Z AVIATION.

AVIATION...SCATTERED CONVECTION IS OCCURRING OVER SOUTH TEXAS AS
A RESULT OF BOUNDARY DRAPED ACROSS THE REGION. OUTFLOW MAY IMPACT
THE CRP TAF SITE WITH WINDS SHIFTING TO THE NW/NNW WITH SHOWERS
AND STORMS MORE LIKELY TO DIRECTLY IMPACT LRD/ALI. HAVE INCLUDED
VCTS REMARKS AND TEMPO THUNDER TO ACCOUNT FOR THIS POTENTIAL. WILL
AMEND AS TRENDS DICTATE. BRIEF WINDOW OF MVFR CEILINGS MAY BE
POSSIBLE AGAIN LATE TONIGHT AND HAVE RETAINED IN THE FORECAST.
RENEWED CONVECTION WILL BE POSSIBLE AS FRONT REMAINS IN THE AREA
TOMORROW...ESPECIALLY AT LRD/ALI/CRP. WINDS OUTSIDE OF THUNDERSTORMS
WILL GENERALLY BE LIGHT THROUGH THE PERIOD...LESS THAN 12 KNOTS.

PREV DISCUSSION... /ISSUED 318 PM CDT FRI AUG 1 2014/

SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...GFS/NAM DETERMINISTIC
CONTINUE TO PROG A QUASI-STATIONARY UPPER RIDGE WITH AXIS NW-SE
ACRS THE SWRN 1/3 OF THE CONUS. THESE MODELS DIFFER WITH RESPECT
TO WHETHER WEAK DISTURBANCES/SHORTWAVES WL ENTER THE CWA DRG THE
PERIOD AND DIFFER AS TO WHETHER SUBSIDENCE WL DEVELOP BY SATURDAY
NIGHT. WL SIMPLY FOCUS ON SFC FORCING ASSOCIATED WITH THE QUASI-
STATIONARY FRONT AND ASSOCIATED MSTR CONVERGENCE AND HIGH/ABOVE
AVERAGE PWAT MAGNITUDES. ISOLD CONVECTION CURRENTLY OVER THE
EXTREME NRN CWA ASSOCIATED WITH CONVERGENCE E-W ALONG/NEAR THE
FRONTAL BOUNDARY. THE NAM SUGGESTS THAT THE BOUNDARY WL MOVE SLOWLY
SWD SATURDAY AND THUS EXPECT THE FOCUS FOR CONVECTION TO SHIFT
OVER THE CNTRL/SRN CWA SATURDAY...CONSISTENT WITH SREF QPF
PROBABILITY PATTERN DRG THE PERIOD. NAM SOUNDING MORE CONDUCIVE TO
LOCALLY-HEAVY RAINFALL SAT OVER THE CNTRL/SRN CWA. OWING TO THE
PROXIMITY OF THE FRONT...EXPECT LGT WIND DRG THE PERIOD. EXPECT
MAX HEAT INDEX VALUES SATURDAY TO REMAIN GENERALLY BELOW 100F.

LONG TERM (SUNDAY THROUGH FRIDAY)...MOISTURE BEGINS TO DIMINISH AS
UPPER HIGH AND DEEP LOW BRING A NORTH TO SOUTH FLOW TOWARD SOUTH
TEXAS. PWATS REMAIN AROUND 2 INCHES ON SUNDAY...BUT THEN START TO
RANGE BETWEEN 1.5 AND 1.7 INCHES BY MONDAY (THAT IS BORDERLINE
MOISTURE) AND CONTINUE THROUGH FRIDAY. HOWEVER BY WEDNESDAY THE CAP
BECOMES STRONGER AND ALTHOUGH MOISTURE STAYS ABOUT THE SAME...WINDS
BEGIN TO INCREASE AND WITH STRONGER CAP...FEEL IT BEST TO LEAVE RAIN
OUT OF THE FORECAST FOR WEDNESDAY AND THURSDAY. GFS IS STILL SHOWING
A TUTT LOW MOVING INTO MEXICO ON WEDNESDAY (WELL SOUTH OF
BROWNSVILLE)...DISSIPATING AS IT MOVES FARTHER WEST INLAND. 00Z
ECMWF HAD THIS FEATURE...AND MOVED IT INLAND BUT NORTHWEST TOWARD
THE RIO GRANDE. 12Z ECMWF NOT SHOWING THIS FEATURE NOW. THUS...AM
GOING TO KEEP THE FORECAST DRY FOR THURSDAY AND DITTO ON FRIDAY. AM
NOT SAYING THAT RAIN IS OUT OF THE QUESTION WEDNESDAY THROUGH
FRIDAY...BUT FEEL ANY CONVECTION WILL BE TOO ISOLATED TO WARRANT A
MENTION AND INCLUDE A 20 POP IN THE FORECAST. OVERALL...TEMPERATURE
FORECAST LOOKED REASONABLE AND DID MAKE SOME MINOR CHANGES BUT
OVERALL TEMPERATURES BEGIN TO WARM UP BY MID WEEK (HIGHS AND LOWS).
BY THURSDAY HEAT INDICES AOA 105F BUT AOB 110F WILL BE BACK OVER THE
EASTERN AREAS AND POSSIBLY ALONG THE RIO GRANDE. ON THE MARINE
SIDE...SHOULD SEE WINDS BELOW SCA (AND SCEC) THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  93  75  95  74  /  20  30  10  20  20
VICTORIA          74  93  75  95  73  /  20  30  10  20  10
LAREDO            79  96  78  99  80  /  60  30  20  10  10
ALICE             75  95  74  98  73  /  30  30  10  10  10
ROCKPORT          79  88  78  91  78  /  20  30  10  20  20
COTULLA           76  94  75  98  76  /  30  30  20  10  10
KINGSVILLE        76  94  75  97  74  /  30  30  10  10  10
NAVY CORPUS       79  87  78  91  78  /  20  30  10  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TB/78...SHORT TERM
Hazardous weather outlook, Aug 1, 5:53 AM CDT, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
553 AM CDT FRI AUG 1 2014

TXZ229>234-239>247-021100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
553 AM CDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ESPECIALLY
ACROSS THE NORTHERN COASTAL BEND AND VICTORIA CROSSROADS REGION.
DUE TO THE SLOW MOVEMENT OF THESE STORMS...LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY WITH ISOLATED SHOWERS
AND THUNDERSTORMS EXPECTED LATE THIS WEEKEND AND EARLY NEXT WEEK.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-021100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
553 AM CDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY WITH ISOLATED
SHOWERS AND THUNDERSTORMS EXPECTED LATE THIS WEEKEND AND EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CB/RH

In the hours before

Special weather statement, Aug 1, 5:14 PM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
514 PM CDT FRI AUG 1 2014

TXZ244-246-012300-
REFUGIO-SAN PATRICIO-
514 PM CDT FRI AUG 1 2014

...A STRONG THUNDERSTORM AFFECTING REFUGIO AND SAN PATRICIO
COUNTIES...

AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF ST. PAUL...OR 9 MILES
SOUTHWEST OF WOODSBORO...MOVING SOUTHWEST AT 10 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

PZ
Special weather statement, Aug 1, 5:31 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
531 PM CDT FRI AUG 1 2014

TXZ241-243-244-012300-
JIM WELLS-NUECES-SAN PATRICIO-
531 PM CDT FRI AUG 1 2014

...A STRONG THUNDERSTORM WAS AFFECTING NORTHEAST JIM
WELLS...NORTHWEST NUECES AND WESTERN SAN PATRICIO COUNTIES...

AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MATHIS...MOVING SOUTH AT 5 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

PZ
Special weather statement, Aug 1, 6:01 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
601 PM CDT FRI AUG 1 2014

TXZ243-244-012330-
NUECES-SAN PATRICIO-
601 PM CDT FRI AUG 1 2014

...A STRONG THUNDERSTORM AFFECTING NUECES AND SAN PATRICIO
COUNTIES...

AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDROY...OR 10 MILES SOUTHEAST OF MATHIS...
MOVING SOUTH AT 15 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

PZ
Special weather statement, Aug 1, 6:49 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
649 PM CDT FRI AUG 1 2014

TXZ241-242-020030-
JIM WELLS-KLEBERG-
649 PM CDT FRI AUG 1 2014

...STRONG WINDS AFFECTING JIM WELLS COUNTY AND MOVING TOWARD WESTERN
KLEBERG COUNTY...

AT 645 PM CDT...AN OUTFLOW BOUNDARY WAS PUSHING THROUGH JIM WELLS
COUNTY AND WILL MOVE INTO WESTERN KLEBERG COUNTY BY 7PM. NATIONAL
WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG WINDS
ALONG A LINE EXTENDING FROM BISHOP TO 5 MILES NORTHWEST OF BEN
BOLT...OR ALONG A LINE EXTENDING FROM DRISCOLL TO 7 MILES SOUTHEAST
OF SAN DIEGO...MOVING SOUTHWEST AT 20 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED IN THIS AREA.

PZ
Special weather statement, Aug 1, 7:15 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
715 PM CDT FRI AUG 1 2014

TXZ240-020100-
DUVAL-
715 PM CDT FRI AUG 1 2014

...A STRONG THUNDERSTORM AFFECTING DUVAL COUNTY...

AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF BENAVIDES...MOVING SOUTHWEST AT
5 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

PZ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:07 PM CDTAreal Flood AdvisoryCRPDuval, Webb53 min
Aug 1, 8:57 PM CDTAreal Flood AdvisoryCRPWebb63 min
Aug 2, 3:22 AM CDTAreal Flood AdvisoryCRPAransas, Refugio83 min
Aug 2, 5:13 AM CDTAreal Flood AdvisoryCRPDuval62 min
Aug 2, 6:42 AM CDTAreal Flood AdvisoryCRPSan Patricio63 min
Aug 2, 7:09 AM CDTAreal Flood AdvisoryCRPNueces2 hr
Aug 2, 7:26 AM CDTAreal Flood AdvisoryCRPJim Wells2 hr

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.